MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND, LONG; GWG

PENUMBRA, INC. APOLLO WAND, LONG; GWG
Catalog Number AP9
Medical Device Problem Codes Leak/Splash (1354); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was a leak at the connection between the apollo wand and the transducer housing.Conclusions: evaluation of the returned device revealed that the wand was nonfunctional.The wand was connected to a demonstration apollo system to be functionally tested, and a leak was observed.The root cause of this complaint could not be determined.All wands are visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a microneurosurgery procedure, the physician noticed the apollo wand (wand) was leaking from the hub.The damaged wand was noticed prior to use in the patient and therefore, was not used in the procedure.The procedure was completed using a new wand.

Brand Name
APOLLO WAND, LONG
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6094823
Report Number3005168196-2016-01602
Device Sequence Number2102565
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/25/2017
Device Catalogue NumberAP9
Device Lot NumberF68088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1